SearchBox:

BackRefresh

Is It Possible To Have a Melatonin Overdose?

old message Melatonin Overdose Darrell Miller 12/27/12


PreviousNextListen To An Article On Melatonin Overdose

Date: December 27, 2012 01:59 PM
Author:
Subject: Melatonin Overdose

Melatonin is a powerful antioxidant/hormone secreted by a small endocrine gland in the human brain. The hormone is responsible for sleep-wake cycle modulation and fine tuning of your body's "internal clock". In other words: when it gets dark, your pineal gland increases melatonin production, which induces drowsiness and makes you sleepy. When light conditions change (e.g. daytime), your body decreases melatonin production. If you expose yourself to an intense source of light during the night, or keep spending time in a dark environment during the day, you can confuse your body and disrupt melatonin production.

The hormone was also observed to affect the production and the discharge rate of female sex hormones.

As one gets older, his pineal gland produces less and less melatonin, which leads to a conclusion that melatonin is age dependent (children have the highest concentration of melatonin). The fact that our body produces melatonin to "sedate" itself when the sun goes down, implied that the hormone could be used to help people suffering from sleeping disorders, desynchronosis (jet lag) or similar conditions.

This served as a basis to study and use positive health effects of the hormone. Melatonin is not a miracle-cure, but it CAN improve the sleep quality of insomniacs, women in menopause, benzodiazepine (valium) withdrawal patients and people who suffer from ADHD. Melatonin also improves the effectiveness of chemotherapeutic agents in breast cancer treatments and increases the chance of survival in prostate cancer patients.

If you are a healthy middle-aged person, your body will produce between 5-25 micrograms of melatonin per night (80 times less than a single melatonin capsule). This is a good indicator of recommended dosage. In fact, you should start with 0.1 - 03 mg per night, an hour before bedtime. If that doesn't help, you may increase the dosage up to 10mg a day. However, do not exceed 10 mg per night before consulting your doctor, as that may cause an overdose.

Anything above 10 mg is risky without a professional guidance . If you consider the fact that you can overdose even with a sufficient amount of vitamins, melatonin is not an exception, and should be used with caution. Typical overdose symptoms include drowsiness, upset stomach, headache, confusion, lethargy, psychotic thinking, tremors, seizures and liver issues. If you experience multiple symptoms at the same time, you should visit your doctor as soon as possible.







Guarantee: VitaNet® LLC Offers a 100% Satisfaction Guaranteed!



VitaNet ® LLC. Discount Vitamin Store.
--->